I just turned 25 last week, but after 13 years of college, high school, and youth lacrosse, my body feels like it is about to turn into concrete. The remainder of my body, wrist and ankles aside, my shoulder is as close to glass as it can get. I have had 6 subluxations and now 3 dislocations in my left shoulder. I undertook an arthroscopic procedure August 15th, 2007, and am about to incur another within the next couple of weeks. I cannot begin to explain the personal disappointment this has brought to me and my family for collegiate records, future development, and most importantly military accomplishment. My questions are endless, but most presently I have 3 categories. 1) I am incredibly tired of being the injured link. Are steroids legal and/or acceptable? I plan of competing again, regardless of sport, when do the supplements leave your system? Is it ethical despite injuries? 2) Are steroids safe? Which ones? Cost? 3) I am 25, but have the body of a washed up pro athlete. What supplement [+,=] routine would they use to get into good shape again?
After 3 years of trying and getting re-injured doing basic workouts, I am desperate for anything that will just get me healthy and competent again.
Joined: May 11, 2004
This forum wasn't intended for medical advice. You probably aren't going to receive any helpful advice because physical therapists need to evaluate a person before jumping in and making recommendations. The best advice I can give you is to make an appointment with a physical therapist.
Steroids also known corticosteroid. Steroids decrease inflammation, suppress the body's immune system, block DNA from being made. Steroids taken for more than two weeks may lead to decreased ability to respond to physical stress. So consult to a doctor before taking steroids or for any advice. Sudden withdrawal may cause to joint pain, muscle stiffness, fever, weakness etc. It can increase risk of infection if taken on long-term. Bone-density test is required in a month as bones gets thinner and increases fracture risk. It can effect metabolism and can lead to weight gain. It may lead to mood changes like depression, anxiousness etc. To avoid side effects, keep consulting your health care professional on regular basis and keep yourself healthy.